LEVOSULPIRIDE INDUCED GALACTORRHEA: A CASE REPORT
Dr. Vijay Verma, Dr. Supriya* and Dr. Ravi Verma
Drug induced galactorrhea is a condition of increased prolactin level in the serum caused due to adverse effect of a drug resulting in galactorrhea and irregular menstrual cycle in women. Levosulpiride is a novel drug with antipsychotic, anti-depressant, anti-emetic and anti-dyspeptic actions. Galactorrhea is the secretion of milky discharge from breast in men or women who are not breastfeeding for one year. It may result from excessive secretion of prolactin or increased sensitivity of breast tissue to prolactin. A rare case on levosulpiride induced elevated serum prolactin level presenting as a distressing adverse effect of galactorrhoea in a female patient was reported. It is important to keep a watch on prolactin levels during treatment with levosulpiride. For patients who present as a confirmed case of hyperprolactinemia, it is important to exclude other causes of prolactin elevation. Reporting the case would be a learning point for the fellow health care professionals in optimizing the therapy and requirement of strict monitoring of prescription that would minimize the medication errors.
Keywords: Levosulpiride, galactorrhoea, hyperprolactinemia, prokinetic.
[Full Text Article]